Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Rash, allergic reaction, pimples, swollen arms. Using cortisone, hydrocortisone, lotrimin. What is the solution?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I have a rash that my family says its an allergic reaction to something. It's red with tiny bumps that look like goosebumps and feels like pimples but aren't. Its itchier now than when it first started out a couple days ago. It has stayed around both arms below the elbows and on top of my hands. My left is a bit swollen and the right arm looks better than the left. I have been using Cortizone with hydrocortizone cream 1% in it. It began on my chin and my chin has cleared up fine with the stuff I was using on my arm. I also put some Lotrimin on my arms and maybe I shouldn't have but the day after it looked even better. But then after that it got worse. Help! What is wrong with my symptom, I have never had this happen to me before. Thanks. I just want a solution.
Posted Mon, 2 Jul 2012 in Skin Rash
 
 
Answered by Dr. Sudarshan 36 minutes later
Hi dear,

Red itchy bumps on body can be follicullitis ,Allergic contact dermatitis,irritant dermatitis, fungal infection , scabies, urticaria etc.

I would also like to know -
a)Any family members having similar problem?
b)Is it flat/elevated ?
c)Do you had any outdoor activity/trees, bushes,garden around house?
d)Is it scaly /flaky?
e)Any history of allergy asthma?any new soap or cosmetic or clothing you have tried.

Can you upload good quality photographs of affected area?They will help a lot in predicting the condition.

Please answer the above questions to help you better.

Till the time you can use oral antihistaminic tablets like Zyrtec.It will be helpful in bringing down itching.Stop cortizone application as it may complicate the matter.


Anticipating you reply.

Dr Sudarshan
Dermatologist.
Above answer was peer-reviewed by
 
Follow-up: Rash, allergic reaction, pimples, swollen arms. Using cortisone, hydrocortisone, lotrimin. What is the solution? 23 minutes later
I would also like to know -
a)Any family members having similar problem?
My sister said she had something similar to it and claimed it was something from flowers. Although her's went away and I didn't get a good look at what her's looked like. I showed it to her of what I had and she says its the same thing she had and to just use the cream.

But this is the first she's ever had it before. I got mines a couple weeks after her's was over. Which doesn't make any sense. It doesn't look to be contagious but an infection or inflammation is all I can conclude at this moment.

b)Is it flat/elevated ?
Elevated, when it is irritated and red/purple.

c)Do you had any outdoor activity/trees, bushes,garden around house?
I do but I don't do much around my house in regards to the trees and bushes.

d)Is it scaly /flaky?
When it was on my chin it was scaly and flaky. On my arm it is scaly and sometimes a bit flaky.

e)Any history of allergy asthma?any new soap or cosmetic or clothing you have tried.

No, everything I've done has been normal. When I did notice it it was from working at the hospital. The only difference I can think of is using a hand wash without using water to clean my hands with and it has a type of moisturizer in it too. After this episode I stopped using the hand wash and stuck to just washing my hands. Although wearing clothes will irritate I tried sticking with shirts and doing activities that required little touching of my arm to prevent further irritation.
 
 
Answered by Dr. Sudarshan 13 hours later
Hi Again,

After going through your photos and details It appears to be allergic contact dermatitis.It can be due to allergy to plants, cosmetics , clothing.

Please continue taking Tab Zyrtec for itching.

Apply cortisone cream over affected area once a day.

Apply aloe vera lotion on affected area once a day.It is available as over the counter preparation. Also you can apply good quality moisturizer containing XXXXXXX butter.

Avoid soap or any other preparation over the area.

Cold water soaks over the area can be helpful.


Rash should go away in 7 days.If it persists a visit to dermatologist would be required to find out the allergen.

Hope this helps.

Regards
Dr Sudarshan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor